Hail, Gregg
- When
- May 26, 12:40 PM CST
- Where
- Gregg County, 1.81 mi NE of Greggton
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.520, -94.760
Penny sized hail was reported in Longview, Texas.
A very unstable and moist airmass developed across the region during the afternoon and evening hours of May 26th. Weak northerly flow aloft allowed for a weak disturbance to move southward out of central Arkansas during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very unstable and moist airmass developed across the region during the afternoon and evening hours of May 26th. Weak northerly flow aloft allowed for a weak disturbance to move southward out of central Arkansas during the afternoon. This in combination with a weak thermal boundary in the lower levels of the atmosphere proved to be the trigger for scattered to numerous showers and thunderstorms across the region. Additional thunderstorm activity developed along remnant outflow boundaries and a few of these storms became severe. Damaging wind gusts were the main threat of the afternoon and evening along with a few large hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 10:15 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1115 AM CDT WED MAY 26 2010 .DISCUSSION... FORECAST ON TRACK. NO CHANGES AT THIS TIME. && .AVIATION... SCATTERED AREAS OF MID LVL CLOUD COVER DISSIPATING...WITH 10 AM TEMPS IN UPPER 70S NORTH AND LOWER 80S SOUTH. 12Z SOUNDINGS ACROSS AREA CONTAINING DEEP MOISTURE AND INSTABILITY...WITH LIMITED CAPPING INVERSION PRESENT. EXPECTING AFTN SCATTERED CONVECTION AT ELD AND MLU...AND POSSIBLY SHV AND TXK...AS WEAK SHORT WAVE SINKS SWD INTO AREA. SOME PATCHY FOG PSBL OVERNIGHT...MOSTLY WHERE RAINFALL OCCURS THIS AFTN OR EVE...AS SFC WINDS REMAIN LIGHT THRU PERIOD./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 93 69 93 69 92 / 30 30 20 20 20 MLU 90 66 91 68 91 / 30 30 20 20 20 DEQ 89 64 90 66 89 / 30 30 20 20 10 TXK 90 68 91 68 90 / 30 30 20 20 10 ELD 90 65 90 67 90 / 30 30 20 20 20 TYR 93 68 92 69 92 / 30 20 20 20 10 GGG 92 68 92 68 92 / 30 20 20 20 10 LFK 93 67 93 69 94 / 30 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 26 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... EAST AND SOUTHEAST TEXAS...AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL... BUT SHOULD REMAIN BELOW SEVERE LIMITS. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLY THROUGH THE MEMORIAL HOLIDAY WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT WED MAY 26 2010
LAZ001-002-261915-
BOSSIER-CADDO-
134 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...BLANCHARD...GILLIAM...HOSSTON...PLAIN DEALING
AND RODESSA...
AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A CLUSTER OF STRONG THUNDERSTORMS...ACROSS NORTHERN PORTIONS OF
CADDO AND BOSSIER PARISHES...MOVING SLOWLY TO THE SOUTHWEST AT 15
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORM.
VIIThe Shreveport radar (KSHV), 87 km away, was scanning. The volume nearest the first event began at 18:39 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Penny sized hail was reported in Longview, Texas.
Trees were downed on the west side of Overton, Texas in Smith County.
Some siding was blown off a building just off the southwest loop in Tyler, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222235, 222236, 222238.